MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR NEUROMONITOR BASIC KIT; ICP MICROSENSORS

INTEGRA LIFESCIENCES SWITZERLAND SAR NEUROMONITOR BASIC KIT; ICP MICROSENSORS
Model Number 82-6828
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The microsensor was received for evaluation: failure analysis - no visible damage to the millar sensor or connector.Received catheter with tape on catheter material and slight kinks.Icp express passed with reading of 538.The device passed electronic, noise, linearity/hysteresis, and signal drift tests.The issue of the complaint was not confirmed.Root cause analysis- no root cause could be determined as the device worked normally.However, the possible root cause of the defect reported by the customer could be due excessive pressure applied to product.
 
Event or Problem Description
A facility reported an icp microsensor displayed incorrect readings.The microsensor was implanted and connected to a direct link monitor on an unknown date.Reportedly a numerical intracranial pressure was not displayed on the bedside monitor, but the monitor did display a waveform.The facility performed trouble shooting measures and the patient cable and monitor cable were changed and the re-synchronized to the directlink and to the bedside monitor.When the -0- from the direct link (when the green light was lit) and the nurse zeroed out the beside monitor, the bedside monitor displayed a value of 20mmhg.The facility then checked the 100 scale and once the nurse pressed the arrow so the greenlight was on the 100, the bedside displayed 120mmhg, then an error message appeared.The error message displayed ¿sensor p2 fail¿ and the waveform and the numerical value went away.The facilities bio medical engineer who is also the ge engineer came to the bedside to help troubleshoot.The biomedical engineer disconnected the patient cable from the direct link box and proceeded to check both connecting cables with the direct link box.Both direct link connecting cables were checked separately to see if a synchronization was possible when it was not connected to the patient.They both synchronized without difficulty, but once were re-connected the patient cable to the direct link box and hit both the arrow and -0- button simultaneously to get the two to connect¿a green light did go on, but the bedside monitor read ¿sensor p2 fail.¿ the microsensor was use to observe the intracranial pressure on a (b)(6) year-old female with multiple cerebral bleeds.No patient injury was reported.

Brand Name
NEUROMONITOR BASIC KIT
Common Device Name
ICP MICROSENSORS
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
MDR Report Key11635168
Report Number3013886523-2021-00162
Device Sequence Number3397505
Product Code GWM
UDI-Device Identifier10886704078661
UDI-Public10886704078661
Combination Product (Y/N)N
PMA/510(K) Number
K914479
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number82-6828
Device Catalogue Number826631
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/17/2021
Initial Report FDA Received Date04/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age83 YR